MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE WHISPER GUIDE WIRES
Model Number 1011834H
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the totally occluded anatomy resulting in the reported failure to advance.Interaction/manipulation of the device ultimately resulted in the reported tip material separation.As reported, the separated portion was not retrieved and left embedded in the rca lesion.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported the procedure was to treat a total occlusion in the right coronary artery (rca).During advancement resistance was met and the tip of the whisper guide wire snapped off.The separated portion was not retrieved and left embedded in the rca lesion.Another guide wire was used to complete the procedure.There was no clinically significant delay in the procedure and no adverse patient sequela.

Brand Name
HI-TORQUE WHISPER GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15954291
Report Number2024168-2022-12481
Device Sequence Number20689578
Product Code DQX
UDI-Device Identifier08717648116100
UDI-Public08717648116100
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number1011834H
Device Catalogue Number1011834H
Device Lot Number0120871
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2022
Initial Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown